Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 45, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 2, 2013, 5:50 AM MST for Santa Cruz County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 5:50 AM MST (12:50 UTC)
- Expired
- Sep 2, 2013, 7:45 AM MST
- In force
- 115 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WGUS55 KTWC 021250 FFWTWC AZC023-021445- /O.NEW.KTWC.FF.W.0045.130902T1250Z-130902T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 550 AM MST MON SEP 2 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF NOGALES... * UNTIL 745 AM MST * AT 541 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS HAVE PRODUCED VERY HEAVY RAINFALL SOUTH OF THE INTERNATIONAL BORDER NEAR NOGALES. AN AUTOMATED GAGE ALONG THE NOGALES WASH IN SANTA CRUZ COUNTY INDICATED THAT NOGALES WASH WAS EXPERIENCING FLASH FLOODING WITH VERY SWIFT MOVING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NOGALES WASH...EPHRAIM WASH AND PORTERO WASHES. && LAT...LON 3141 11097 3141 11094 3133 11091 3133 11097 $$
1 follow-up statement
045 WGUS75 KTWC 021417 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 717 AM MST MON SEP 2 2013 AZC023-021425- /O.CAN.KTWC.FF.W.0045.000000T0000Z-130902T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 717 AM MST MON SEP 2 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SANTA CRUZ COUNTY... ALTHOUGH HEAVY FLOWS ARE STILL EXPECTED ON THE NOGALES WASH THROUGH THE MID-MORNING HOURS...THE RAINFALL FROM THE STRONG STORMS EARLIER THIS MORNING NEAR NOGALES HAS HAD AMPLE TIME TO DRAIN INTO WASHES AND THE THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS STILL IN EFFECT FOR THE AREA THROUGH 815 AM MST. LAT...LON 3141 11097 3141 11094 3133 11091 3133 11097 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 5:15 AM MST, 35 minutes earlier.
Area forecast discussion, Sep 2, 5:15 AM MST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 515 AM MST MON SEP 2 2013 .SYNOPSIS...SUFFICIENT MOISTURE WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHEAST ARIZONA THIS WEEK. AFTERNOON HIGH TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL. && .UPDATE...OUTFLOW FROM SONORAN MCS MOVING NW KICKING OFF SCATTERED THUNDERSTORMS ACROSS SW COCHISE/ERN SANTA CRUZ COUNTIES. HAVE HAD A COUPLE RAINFALL REPORTS IN AND AROUND SIERRA VISTA BETWEEN 0.75"-1.25". WILL BE ISSUING SMALL STREAM ADVISORY FOR THESE AREAS SHORTLY. OUTFLOW WILL CONTINUE NW INTO ERN PIMA COUNTY THROUGH SUNRISE. UPDATE FORECAST TO UP POPS IN ABOVE MENTIONED AREAS THIS MORNING. && .DISCUSSION...SEVERAL FACTORS WILL BE INFLUENCING A COMPLEX FORECAST FOR TODAY. AS OF 245 AM...THE THUNDERSTORM COMPLEX SOUTH OF NOGALES WAS SLOWLY DECREASING WITH RADAR INDICATING THAT AN MCV WAS DEVELOPING FROM IT. THIS IDEA IS BEING HANDLED WELL BY THE LATEST RUNS OF THE HRRR. TO THE EAST ACROSS NE SONORA A LINE OF THUNDERSTORMS WAS PUSHING W-NW LIKELY BEING AIDED BY DISTURBANCE ALOFT THAT WAS MOVING ACROSS NW CHIHUAHUA MEXICO. SOME OF THESE STORMS WILL IMPACT THE INTERNATIONAL BORDER AREAS FROM NOGALES TO DOUGLAS THIS MORNING. BEST AREAL COVERAGE OF STORMS THIS AFTERNOON WILL FROM TUCSON WEST WHERE THE ABOVE MENTIONED MCV WILL MOVE INTO. WITH PW VALUES UP AROUND 1.5" WEST OF TUCSON...LOCALLY HEAVY RAIN WILL OCCUR. EAST OF TUCSON PW VALUES WILL BE AROUND 1" THUS EXPECT ONLY ISOLATED ACTIVITY THIS AFTERNOON. ISOLATED TO SCATTERED STORMS TONIGHT WILL BEST CHANCES FROM TUCSON WEST. TUESDAY CONTINUES TO LOOK LIKE THE MOST ACTIVE DAY OF THE WEEK WITH HIGHER TERRAIN STORMS MOVING INTO THE LOWER DESERTS DUE TO 15-20 MPH MID LEVEL STEERING FLOW. AGAIN HIGHEST PW VALUES WILL BE WEST OF TUCSON. WEDNESDAY...ISOLATED TO SCATTERED STORMS WITH BEST CHANCES OF STORMS BEING SOUTH AND WEST OF TUCSON. LOW GRADE MONSOON FORECAST THURSDAY INTO THE UPCOMING WEEKEND. ABOVE NORMAL HIGHS WILL CONTINUE THRU MUCH OF THE WEEK. && .AVIATION...SCTD -SHRA/TS SE OF KTUS THRU 02/17Z. TSRA/SHRA WILL INCR IN AREAL COVG MNLY FM KTUS S AND W AFT 02/18Z. THE STRONGER TSRA WILL PRODUCE MVFR CIGS/VSBYS AND BRIEF WIND GUSTS TO AROUND 45 KTS. SURFACE WIND WILL GENERALLY BE LESS THAN 10 KTS THRU MONDAY EVENING OR 03/03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. STRONG...GUSTY AND ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...SURFACE WIND DIURNALLY DRIVEN AND GENERALLY LESS THAN 12 MPH. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:22 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Sep 1, 7:05 PM MST | Areal Flood Advisory | TWC | Pima | 85 min |
| Sep 1, 7:29 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 2, 5:21 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.